Format

Send to

Choose Destination
Clin Neuropharmacol. 1992 Apr;15(2):109-13.

Datura delirium.

Author information

1
Department of Neurology, Case Western Reserve University School of Medicine, Cleveland, Ohio.

Abstract

Poisoning with tropine alkaloids from cultivated plants and pharmaceuticals is an uncommon cause of delirium and coma. We report a patient with a toxic delirium following ingestion of the tropine alkaloid-containing root of Datura innoxia. Thin-layer chromatography and gas chromatography/mass spectrometry confirmed the presence of atropine and scopolamine in samples of the ingested root. Routine clinical toxin screens may not include an assay for tropine alkaloids. A specific tropine alkaloid assay may provide supporting evidence. The clinical, electroencephalographic, and therapeutic aspects of anticholinergic poisoning are discussed.

[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center